Alert archive / Texas / River Flood Warnings in 2019

River Flood Warning 147, NWS Shreveport, LA

May 29, 2019Smith County, Upshur County, Wood County, Texas

NWS Shreveport, LA issued this river flood warning at May 29, 2019, 8:18 PM CDT for Smith County, Upshur County, Wood County, Texas. It took effect at May 30, 2019, 9:15 AM CDT. It was in force for 9 days.

The area

The counties it named.

The facts

Issued
May 29, 2019, 8:18 PM CDT (01:18 UTC)
In effect from
May 30, 2019, 9:15 AM CDT
Expired
Jun 8, 2019, 11:00 AM CDT
In force
9 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Hawkins (HAKT2). The gauge peaked at 27.90 ft at Jun 3, 2019, 8:00 PM CDT.

actionminormoderate20253005/3005/3106/0106/0206/0306/0406/0506/0606/0706/0806/09
Action stage
22.5 ft
Minor stage
23 ft
Moderate stage
32 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08019200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 29, 7:32 PM CDT, 46 minutes earlier.

Area forecast discussion, May 29, 7:32 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
732 PM CDT Wed May 29 2019

.UPDATE...

To headline new Tornado Watch 296 until 06Z/1 a.m. & AVIATION

&&

.SHORT TERM...
The SPC has bridged the old Tornado watch 293 into more of AR and
issued 296 keeping things covered for much of our area now
through the evening hours. Thunderstorms are lining up from near
Tyler to Mount Pleasant and nearing DeQueen. A lot of discrete
smalls coming together now is hopefully good news along with the
setting sun in an hour. /24/

&&

.AVIATION...

For the ArkLaTex, afternoon convection has kept just out of range,
but will overspread KTYR/KTXK soon. Beyond that, certainty
depends on cool pool of rain cooled air to help what is a very
weak cool front approaching. Southerly flow will keep TS active
overnight with the SVR threat diminishing after sunset. Overnight
activity will be tempoed for additional terminals upon approach
of the SQ line. SW winds at daybreak will veer to W/NW into the
afternoon as front eases over our area. Additional convection is
possible, but will be much weaker by comparison. /24/

&&

.PREV DISCUSSION... /issued 410 PM CDT Wed May 29 2019/

SHORT TERM.../Tonight through Thursday night/

Cloudy and cooler in the NW with mid to upper 70s in rainy areas,
but most of our area is in the mid to upper 80s with 90 at
Natchitoches at 90 now the hot spot. The SE surface winds and S/SW
aloft are presenting the tornado threat in our West with the cap
barely holding over SHV. However, the models indicating a slow
push into the heart of the area this evening and still with some
QLCS potential, but even the HRRR is a little less bullish now
compared to a couple of hours ago. The current tornado watch goes
until 8 pm, so depending on evolution of convection we could not
only wide down the tornado threat, but perhaps even the flooding
threat for the overnight. Stay tuned. We added a couple of
counties to the Tornado watch and pushed up the flash flood watch
start time.

A weak shift to NW will unfold mid to late morning helping to
further the pops and weather across much of the cwa. Thursday will
be cooler by comparison, but not less much muggy at least to
start. Patchy fog may also become a problem for wet spots. Highs
tomorrow will slowly warm as the low clouds early will be
stubborn, but low to mid 80s may work out. Overnight lows will
range in the 60s for early risers on Friday. /24/

LONG TERM.../Friday through Tuesday Night/

Expect slightly drier and cooler air to hang on through Friday and
Friday night in the Four State Region, although an isolated shower
or storm still cannot be ruled out in southern/southwestern zones
near where the previous frontal boundary stalls and washes out.

Thereafter, expect heat to build as an upper level ridge builds
towards TX and westerly flow vectors aloft (over our region)
institute a hotter regime. There is some opportunity for a marginal
"northwest flow" setup to bring the remnant edges of thunderstorm
complexes into our northwest and western zones Saturday and Saturday
night, but the better chance (but still only roughly 30 percent
chance) of daytime PoPs will hold off until Sunday into early next
week as deeper southerly flow brings in better moisture profiles to
fuel afternoon convection.

At this point we are not anticipating enough clouds and rain around
through the long term period to significantly blunt the warming
trend associated with the building upper ridge in the vicinity.
Ergo, we expect highs in the low to middle 90s to be rather
ubiquitous come late this weekend and through early next week.
Fortunately, the mini, early heat wave should probably not have
major legs as model consensus is decent another front should sag in
from the north later next week. /50/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  85  66  88 /  30  40  10  10
MLU  71  87  67  89 /  10  50  10  10
DEQ  63  83  60  86 /  80  10  10  10
TXK  67  83  62  85 /  80  50  10  10
ELD  69  85  63  88 /  50  40  10  10
TYR  69  83  65  85 /  80  50  10  20
GGG  72  84  65  87 /  50  50  10  10
LFK  73  87  69  89 /  30  50  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 AM CDT Thursday for ARZ050-051-059>061-
     070.

LA...None.
OK...Flash Flood Watch until 7 AM CDT Thursday for OKZ077.

TX...Flash Flood Watch until 7 AM CDT Thursday for TXZ096-097-108>112-
     124-125.

&&

24/50
Hazardous weather outlook, May 29, 1:22 PM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
122 PM CDT Wed May 29 2019

ARZ072-073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-301830-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
122 PM CDT Wed May 29 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will begin to move into the area this
evening and through much of the overnight hours. Brief heavy rain
and strong gusty winds will possible with a some storms that
develop, but the risk of any severe storms will be diminishing
quickly after early this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A few showers and thunderstorms may redevelop during the day
Thursday, followed by a fairly quiet, but warm and humid weekend.
Thunderstorms may begin to gradually increase by early next
week. However, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters are not anticipated at this time
for Wednesday night.

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-301830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-
122 PM CDT Wed May 29 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will begin to move into the area from the west
this afternoon and some storms are expected to be severe.
Damaging wind gusts, large hail, and a possibility of tornadoes
exists with any severe storms. The risk of severe storms in this
area is expected to diminish greatly by late this evening and most
of the storms should push to the east after midnight. A Flash
Flood Watch will also be in effect from 7 pm Wednesday evening
until 7 am Thursday morning as fairly saturated soils will allow
for quick runoff with any heavy rain that occurs.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Showers and thunderstorms should be mostly east of the area by
Thursday morning, with a fairly quiet, but warm and humid
weekend expected. Thunderstorms may begin to gradually increase
by early next week. However, no hazardous weather is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters is requested this afternoon
through at least the early evening hours.

50

In the hours before

Special weather statement, May 29, 6:09 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
609 PM CDT Wed May 29 2019

TXZ097-109-111-112-300000-
Cass TX-Bowie TX-Morris TX-Titus TX-
609 PM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN
BOWIE...CENTRAL MORRIS AND SOUTHEASTERN TITUS COUNTIES UNTIL 700 PM
CDT...

At 609 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cason, or 9 miles northeast of Pittsburg, moving northeast at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Naples, Omaha, Rocky Branch, Cason, Us 259 And I 30 Intersection,
Cookville and Roeder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Texas.

LAT...LON 3299 9483 3311 9497 3341 9463 3326 9443
TIME...MOT...LOC 2309Z 226DEG 30KT 3309 9484

19
Special weather statement, May 29, 6:29 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
629 PM CDT Wed May 29 2019

TXZ108>110-124-125-300015-
Upshur TX-Camp TX-Wood TX-Franklin TX-Titus TX-
629 PM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...NORTHEASTERN
WOOD...NORTHWESTERN UPSHUR...SOUTHWESTERN TITUS AND CAMP COUNTIES
UNTIL 715 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Winnsboro, moving northeast at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pittsburg, Winnsboro, Leesburg, Scroggins, Pleasant Grove, Newsome,
Winfield, Miller's Cove, Rocky Mound, Perryville, Hopewell,
Monticello and Harvard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 100 AM CDT for northeastern
Texas.

LAT...LON 3296 9536 3296 9531 3301 9531 3321 9509
      3300 9484 3276 9530 3289 9544
TIME...MOT...LOC 2329Z 227DEG 31KT 3288 9530

19
Special weather statement, May 29, 6:43 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
643 PM CDT Wed May 29 2019

OKZ077-TXZ096-300030-
McCurtain OK-Red River TX-
643 PM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCURTAIN AND RED RIVER
COUNTIES UNTIL 730 PM CDT...

At 643 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manchester to 10 miles southwest of
Deport. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Clarksville, Boxelder, Idabel, Broken Bow, Bogata, Bagwell,
Manchester, Detroit, Avery, Annona, Haworth, Garvin, Goodwater,
Woodland, Redland, Kanawha, Kiomatia, Johntown, Farmers Hill and
Harts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 100 AM CDT for southeastern
Oklahoma...and northeastern Texas.

LAT...LON 3388 9531 3388 9528 3391 9528 3389 9526
      3394 9525 3395 9518 3394 9516 3395 9516
      3403 9449 3369 9468 3369 9473 3370 9475
      3357 9474 3339 9484 3338 9531
TIME...MOT...LOC 2343Z 262DEG 30KT 3386 9514 3341 9544

15
Special weather statement, May 29, 7:34 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
734 PM CDT Wed May 29 2019

TXZ108-124-300115-
Wood TX-Franklin TX-
734 PM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN AND
NORTHERN WOOD COUNTIES UNTIL 815 PM CDT...

At 733 PM CDT, Doppler radar was tracking a strong thunderstorm near
Golden, or 10 miles northwest of Mineola, moving northeast at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Winnsboro, Quitman, Pleasant Grove, Golden, Forest Hill, Alba, Yantis
and Cypress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 100 AM CDT for northeastern
Texas.

LAT...LON 3296 9554 3296 9531 3308 9530 3293 9515
      3267 9558 3273 9564 3287 9565
TIME...MOT...LOC 0033Z 228DEG 30KT 3279 9559

19
Local storm report, May 29, 7:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     6 E WINNSBORO           32.97N 95.18W
05/29/2019                   FRANKLIN           TX   TRAINED SPOTTER

            FM 115 ABOUT A QUARTER MILE BEFORE THE
            RAILROAD TRACK IN SCROGGINS A MOBILE HOME
            HAS A TREE ON IT, AND ANOTHER HOME HAS A
            TREE ON IT AS WELL. NO INJURIES REPORTED AS
            OF YET.

&&

25
Special weather statement, May 29, 7:45 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
745 PM CDT Wed May 29 2019

TXZ124-136-300145-
Smith TX-Wood TX-
745 PM CDT Wed May 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH AND SOUTHERN
WOOD COUNTIES UNTIL 845 PM CDT...

At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mineola, moving northeast at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mineola, Hainesville, Hoard and Perryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 100 AM CDT for northeastern
Texas.

LAT...LON 3269 9559 3293 9515 3266 9515 3248 9559
TIME...MOT...LOC 0045Z 234DEG 26KT 3264 9556

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:06 PM CDTTornado WarningSHVRed River39 min
May 29, 7:34 PM CDTSpecial Weather StatementSHVWood41 min
May 29, 7:35 PM CDTTornado WarningSHVBowie, Red River40 min
May 29, 7:45 PM CDTSpecial Weather StatementSHVWood60 min
May 29, 8:02 PM CDTSevere Thunderstorm WarningSHVBowie58 min
May 29, 8:05 PM CDTRiver Flood WarningSHVGregg55 hr
May 29, 8:32 PM CDTTornado WarningSHVBowie43 min
May 29, 8:34 PM CDTAreal Flood AdvisorySHVSmith, Wood116 min
May 29, 8:47 PM CDTSpecial Weather StatementSHVWood43 min
May 29, 8:49 PM CDTTornado WarningSHVBowie41 min
May 29, 9:33 PM CDTAreal Flood AdvisorySHVBowie3 hr
May 29, 9:40 PM CDTAreal Flood AdvisorySHVFranklin, Morris, Red River, Titus3 hr
May 29, 10:58 PM CDTAreal Flood AdvisorySHVCamp, Morris, Smith, Titus, Upshur, Wood2 hr
May 29, 11:45 PM CDTAreal Flood AdvisorySHVBowie, Cass2 hr
May 29, 11:48 PM CDTSpecial Weather StatementSHVGregg, Smith, Upshur42 min
May 30, 12:26 AM CDTSpecial Weather StatementSHVGregg, Smith49 min
May 30, 12:33 AM CDTAreal Flood AdvisorySHVCherokee, Gregg, Smith, Upshur, Wood117 min
May 30, 12:48 AM CDTSpecial Weather StatementSHVCherokee42 min
May 30, 1:08 AM CDTSpecial Weather StatementSHVRusk37 min
May 30, 7:16 AM CDTRiver Flood WarningSHVWood49 hr
May 29, 9:33 PM CDTSpecial Weather StatementSHVLittle River42 min

Nearby

River Flood Warnings in Texas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.